Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 18, 2006, 11:34 PM EDT for Suffolk County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 11:34 PM EDT (03:34 UTC)
- Expired
- Jul 19, 2006, 12:30 AM EDT
- In force
- 56 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 23 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 6:37 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 190334 SVROKX NYC103-190430- /O.NEW.KOKX.SV.W.0086.060719T0334Z-060719T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 1134 PM EDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SUFFOLK COUNTY IN SOUTHEAST NEW YORK... * UNTIL 1230 AM EDT... * AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKY POINT TO 7 MILES SOUTH OF WESTHAMPTON...AND MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WADING RIVER AND CALVERTON BY 1140 PM. RIVERHEAD BY 1145 PM. SHINNECOCK HILLS BY 1155 PM. MATTITUCK BY MIDNIGHT. SOUTHOLD...PECONIC AND BRIDGEHAMPTON BY 1210 AM. SAG HARBOR AND NOYACK BY 1215 AM. LAT...LON 4094 7309 4072 7287 4105 7183 4121 7226 $$ EKSTER
1 follow-up statement
000 WWUS51 KOKX 190429 SVSOKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1229 AM EDT WED JUL 19 2006 NYC103-190439- /O.EXP.KOKX.SV.W.0086.000000T0000Z-060719T0430Z/ SUFFOLK NY- 1229 AM EDT WED JUL 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUFFOLK COUNTY EXPIRES AT 1230 AM EDT... THE SEVERE STORM HAS MOVED OUT OF THE AREA. THUS...THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. LAT...LON 4094 7309 4072 7287 4105 7183 4121 7226 $$ EKSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:51 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 18, 9:51 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 951 PM EDT TUE JUL 18 2006 .NEAR TERM (OVERNIGHT)... REAL QUICK HERE...ZONES HAVE BEEN UPDATED AGAIN WITH AN MCS MOVING ACROSS NORTHERN NJ AND INTO THE NY METRO AREA. A COLD FRONT LAYING DOWN ACROSS THE TRI-STATE AREA OVERNIGHT IN CONJUNCTION WITH A MID LEVEL SHORT WAVE MAY RESULT IN LOCALIZED HEAVY RAINFALL AND FLOODING ACROSS NE NJ...NYC AND LONG ISLAND THROUGH 06Z. IN ADDITION...THE SEVERE THUNDERSTORM WATCH REMAINS UP THROUGH 1 AM FOR EVERYONE EXCEPT ORANGE AND PUTNAM COUNTIES. COLD FRONT SLIDES THROUGH THE TRI-STATE AREA BY MORNING...BRINGING IN SLIGHTLY LOWER DEWPOINTS (M-U60S) AND LOWS ABOUT 10 DEGREES COOLER THAN LAST NIGHT AS WELL. && .SHORT TERM (WEDNESDAY THROUGH FRIDAY)... NEITHER NAM NOR GFS SEEMS TO BE EXACTLY ON TOP OF CURRENT OVERALL SITUATION...PREFER CANADIAN WHICH IS COMPROMISE BETWEEN THE TWO (THOUGH A BIT CLOSER TO THE NAM THAN GFS). TOMORROW SHOULD BE A REFRESHING DAY (UNLESS YOU ENJOY HEAT AND HUMIDITY) WITH HIGHS GENERALLY L-M80S (COOLER ALONG COAST) DEWPOINTS IN THE M60S...PRODUCING HEAT INDICES IN THE M-U 80S (VICE THE 95-104 OF TODAY). SHOULD BE DRY WITH BUILDING HEIGHTS AND AN EASTERLY (STABLE MARINE) FLOW SETTING UP IN THE LOW LEVELS BY AFTERNOON. LOW-MID LEVEL RIDGE SHOULD KEEP THINGS DRY WEDNESDAY NIGHT AS WELL...AND ALLOW LOWS TO FALL TO THE M-U60S (A70 NYC HEAT ISLAND). BOTH GFS AND NAM SOUNDINGS IN BUFKIT SHOW SOME INSTABILITY (AROUND 500J/KG CAPE) THU AFTERNOON...SO HAVE SLIGHT CHANCE SHOWERS/THUNDERSTORMS THEN. CONTINUES WEAK ONSHORE FLOW THOUGH WILL ACTUALLY PRODUCE HIGHS THURSDAY A TAD COOLER THAN TOMORROW (A80-M80S). CONTINUE SLIGHT CHANCE POPS THU EVENING THEN INCREASE SLIGHTLY TO RAISE TO LOW CHANCE POPS ACROSS NW ZONES TO REFLECT CANADIAN INDICATING TAIL OF 5H VORT LOBE PASSING LATE THU NIGHT. AIR MASS MODIFICATION WILL PRODUCE LOWS A TAD WARMER THAN WED NIGHT (U60S- L70S). NOTE: SINCE FAVORED CMC DID NOT BUY INTO FASTER GFS TIMING OF FRONT AS TD #2 (NOT REFLECTED IN 12Z GFS) WILL ACT TO HANG UP FRONT (AS DONE IN CMC/NAM/UKMET - THOUGH PROBABLY NOT AS MUCH AS INDICATED IN NAM). RESULT IS DO NOT UP POPS UP TO CHANCE THROUGH OUT UNTIL FRIDAY AFTERNOON WHEN CMC BRINGS FRONT THROUGH...HIGHS WITH AFTERNOON FRONTAL PASSAGE M-U80S (COULD SEE 90 ACROSS NE NJ HOT SPOTS AND OF COURSE A TAD COOLER ALONG THE COAST). && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... BLEND OF 6Z GFS/0Z ECMWF USED FOR EXTENDED (THIS GENERALLY SUPPORTED BY 12Z GFS). SOLUTION HAS FRONT STALLING OUT TO S OF CWA WITH OCCASIONAL WAVES OF LOW PRESSURE RIDING UP ALONG IT...SO GENERALLY RUN SLIGHT CHANCE POPS...THOUGH DO GO WITH CHC POPS LATE SAT NIGHT AND SUNDAY TO REFLECT SURFACE WAVE SUGGESTED BY GFS/ECMWF THEN). TEMPERATURES GENERALLY ARE CLOSE TO BLEND OF MEX/MEX ENSEMBLE MEAN NUMBERS...WITH LOWS GENERALLY 65-70 AND HIGHS 80-85 (A BIT COOLER WITH PRECIPITATION ON SUNDAY). && .AVIATION... WITH THE EXCEPTION OF KGON...VFR CEILINGS AND VSBYS EXPECTED OUTSIDE OF ANY CONVECTION. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 05Z AFFECTING MOST TERMINALS...THE EXCEPTION BEING KSWF. KGON HAS HAD MVFR VSBYS IN HZ MUCH OF THE DAY AND WILL PROBABLY REMAIN THAT WAY UNTIL FROPA OVERNIGHT. WINDS OUTSIDE OF CONVECTION WILL REMAIN LIGHT AND SHIFT N/NE THIS EVENING. && .MARINE... A COLD FRONT WILL CROSS THE WATERS OVERNIGHT WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS. TD #2 IS FORECAST TO BECOME A TROPICAL STORM OVER THE NEXT 24 HOURS...BUT THE LATEST NHC FORECAST TRACK KEEPS THE SYSTEM WELL SOUTH OF THE FORECAST WATERS. NONETHELESS...SWELLS MAY START AFFECTING THE LOCAL WATERS FRIDAY NIGHT OR THIS WEEKEND. && .HYDROLOGY... WITH HIGH PWS OVERNIGHT COULD HAVE HEAVY RAINFALL WITH ANY CONVECTION...OTHERWISE GENERALLY EXPECT UNDER A HALF AN INCH OF RAINFALL THROUGH THE END OF THE WEEK. && .CLIMATE... RECORD HIGHS TODAY: BDR 95 OLD 94 IN 2002 JFK 95 OLD 04 IN 1983 LGA 99 OLD 98 IN 1999 && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 18, 8:39 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 839 PM EDT TUE JUL 18 2006 CTZ005>012-NJZ002>006-011-NYZ069>081-191000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 839 PM EDT TUE JUL 18 2006 ...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE FIRST HALF OF TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. IN ADDITION...ANY THUNDERSTORM THAT DEVELOP WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR TONIGHT. NYZ067-068-191000- ORANGE-PUTNAM- 839 PM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANZ330-335-338-350-353-355-191000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 839 PM EDT TUE JUL 18 2006 ...SEVERE THUNDERSTORM WATCH 614 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE FIRST HALF OF TONIGHT...WITH DAMAGING WINDS AND SMALL HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION HAS BEEN REQUESTED FOR TONIGHT.
In the hours before
Special weather statement, Jul 18, 7:51 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 751 PM EDT TUE JUL 18 2006 NYZ072-074>076-190045- KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)- 751 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR KINGS...NEW YORK...QUEENS AND RICHMOND COUNTIES... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELIZABETH...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR TOMPKINSVILLE BY 800 PM. NEAR BATTERY PARK BY 805 PM. NEAR CROWN HEIGHTS BY 810 PM. NEAR CANARSIE BY 815 PM. NEAR HOWARD BEACH BY 820 PM. PEOPLE IN KINGS...NORTHEASTERN RICHMOND...SOUTHERN NEW YORK AND WESTERN QUEENS COUNTIES...INCLUDING THE CITIES OF TOMPKINSVILLE... VERRAZANO-NARROWS BRIDGE...BATTERY PARK...BAY RIDGE...FLATBUSH... CROWN HEIGHTS...CANARSIE...OZONE PARK AND HOWARD BEACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. EKSTER
Special weather statement, Jul 18, 9:17 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 917 PM EDT TUE JUL 18 2006 CTZ008-190215- NORTHERN NEW LONDON- 917 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR STRONG THUNDERSTORMS FOR NORTHERN NEW LONDON COUNTY... AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SCOTLAND...OR 7 MILES EAST OF WILLIMANTIC... AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... 6 MILES NORTH OF VOLUNTOWN BY 945 PM. PEOPLE IN NORTHEASTERN NEW LONDON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM EVEN THOUGH ANY RAIN IS LIKELY TO STAY NORTH OF NEW LONDON COUNTY. EKSTER
Special weather statement, Jul 18, 9:20 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 920 PM EDT TUE JUL 18 2006 NJZ003>006-011-NYZ072>076-190215- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)-UNION- 920 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS FOR BERGEN...BRONX...ESSEX...HUDSON...KINGS...NEW YORK...PASSAIC... QUEENS...RICHMOND AND UNION COUNTIES... AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPATCONG TO WATCHUNG TO ROBERTSVILLE...OR ALONG A LINE EXTENDING FROM HOPATCONG TO PLAINFIELD TO OLD BRIDGE...AND MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR MILLBURN BY 925 PM. NEAR UNION BY 930 PM. NEAR ORANGE BY 935 PM. NEAR NEWARK BY 940 PM. NEAR WAYNE BY 945 PM. NEAR RUTHERFORD BY 950 PM. SMALL HAIL...AND WINDS IN EXCESS OF 35 MPH ARE EXPECTED WITH THESE STORMS. EKSTER
Special weather statement, Jul 18, 9:25 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 925 PM EDT TUE JUL 18 2006 CTZ008-012-190230- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 925 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NEW LONDON COUNTY... AT 924 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLD SAYBROOK...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... NEAR WATERFORD BY 950 PM. NEAR GROTON BY 955 PM. NEAR MYSTIC BY 1010 PM. PEOPLE IN SOUTHERN NEW LONDON COUNTY...INCLUDING THE CITIES OF OLD LYME...WATERFORD...NEW LONDON...GROTON AND MYSTIC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. EKSTER
Special weather statement, Jul 18, 10:17 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1017 PM EDT TUE JUL 18 2006 NYZ077-190315- NASSAU- 1017 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR NASSAU COUNTY... AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JAMACIA...AND MOVING EAST AT 25 MPH. THIS STORM WILL BE... 5 MILES NORTH OF LYNBROOK BY 1020 PM. NEAR GARDEN CITY BY 1025 PM. NEAR MINEOLA BY 1030 PM. NEAR WESTBURY BY 1035 PM. NEAR HICKSVILLE BY 1040 PM. NEAR SYOSSET BY 1045 PM. PEOPLE IN NASSAU COUNTY...INCLUDING THE CITIES OF ELMONT... MANHASSET...GARDEN CITY...MINEOLA...HEMPSTEAD...WESTBURY... BROOKVILLE...HICKSVILLE...LEVITTOWN AND SYOSSET...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. MLE
Special weather statement, Jul 18, 10:24 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1024 PM EDT TUE JUL 18 2006 NYZ070-071-073-190330- BRONX-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1024 PM EDT TUE JUL 18 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX AND WESTCHESTER COUNTIES... AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERDALE...OR NEAR YONKERS...AND MOVING EAST AT 35 MPH. THIS STORM WILL BE... NEAR NEW ROCHELLE BY 1030 PM. NEAR SCARSDALE BY 1035 PM. NEAR RYE BY 1040 PM. NEAR PORT CHESTER BY 1045 PM. PEOPLE IN EASTERN BRONX AND SOUTHERN WESTCHESTER COUNTIES...INCLUDING THE CITIES OF YONKERS...BRONXVILLE...NEW ROCHELLE...SCARSDALE...WHITE PLAINS...HARRISON...RYE AND PORT CHESTER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND DAMAGING WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. EKSTER
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:08 PM EDT | Special Marine Warning | OKX | 67 min | |
| Jul 18, 8:24 PM EDT | Special Marine Warning | OKX | 66 min | |
| Jul 18, 9:14 PM EDT | Special Marine Warning | OKX | 91 min | |
| Jul 18, 9:34 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 18, 9:49 PM EDT | Severe Thunderstorm Warning | OKX | New York | 41 min |
| Jul 18, 10:00 PM EDT | Severe Thunderstorm Warning | OKX | Queens | 45 min |
| Jul 18, 10:12 PM EDT | Special Marine Warning | OKX | 93 min | |
| Jul 18, 10:19 PM EDT | Special Marine Warning | OKX | 86 min | |
| Jul 18, 10:22 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 38 min |
| Jul 18, 10:29 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Westchester | 46 min |
| Jul 18, 10:42 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 63 min |
| Jul 18, 11:07 PM EDT | Special Marine Warning | OKX | 113 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.